Alert archive / Arkansas / Winter Storm Watches in 2012
Winter Storm Watch 2, NWS Shreveport, LA
NWS Shreveport, LA issued this winter storm watch at Dec 24, 2012, 4:47 AM CST for 7 counties in Arkansas; McCurtain County, Oklahoma. It took effect at Dec 25, 2012, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 24, 2012, 4:47 AM CST (10:47 UTC)
- In effect from
- Dec 25, 2012, 12:00 PM CST
- Expired
- Dec 25, 2012, 9:32 AM CST
- In force
- Issued by
- NWS Shreveport, LA
Counties Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Nevada County, AR, Sevier County, AR, McCurtain County, OK
The radar
The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
736 WWUS44 KSHV 241047 WSWSHV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 447 AM CST MON DEC 24 2012 ...SNOW ACCUMULATIONS POSSIBLE LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT... ARZ050-051-059>061-OKZ077-242200- /O.NEW.KSHV.WS.A.0002.121225T1800Z-121226T0600Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MCCURTAIN- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...IDABEL 447 AM CST MON DEC 24 2012 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * EVENT...A POWERFUL STORM SYSTEM WILL MOVE THROUGH THE REGION ON CHRISTMAS DAY...BRINGING ACCUMULATING SLEET AND SNOW TO PARTS OF SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. * TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY EARLY AFTERNOON TUESDAY. PRECIPITATION WILL TRANSITION TO ALL SNOW BY TUESDAY EVENING...AND CONTINUE THROUGH MIDNIGHT. * IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW ACCUMULATIONS AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND MELTED SNOW REFREEZES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 12
4 follow-up statements
289 WWUS44 KSHV 242242 WSWSHV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 442 PM CST MON DEC 24 2012 ...SNOW ACCUMULATIONS POSSIBLE LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT OVER SOUTHEAST OKLAHOMA AND PORTIONS OF SOUTHWEST ARKANSAS... ARZ050-051-059-OKZ077-250500- /O.UPG.KSHV.WS.A.0002.121225T1800Z-121226T0600Z/ /O.NEW.KSHV.WW.Y.0002.121225T2100Z-121226T0600Z/ SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...IDABEL 442 PM CST MON DEC 24 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * EVENT...A POWERFUL STORM SYSTEM WILL MOVE THROUGH THE REGION ON CHRISTMAS DAY...BRINGING ACCUMULATING SNOW TO PORTIONS OF SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. SNOWFALL ACCUMULATIONS OF ONE TO THREE INCHES WILL BE POSSIBLE ACROSS THE ADVISORY AREA THROUGH TUESDAY NIGHT. * TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY MID AFTERNOON TUESDAY. THE PRECIPITATION WILL TRANSITION TO ALL SNOW LATE TUESDAY AFTERNOON OVER SOUTHEAST OKLAHOMA AND ADJACENT SECTIONS OF SOUTHWEST ARKANSAS...AND WILL CONTINUE THROUGH TUESDAY NIGHT. * IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW ACCUMULATIONS AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND MELTED SNOW REFREEZES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ARZ060-061-250500- /O.EXT.KSHV.WS.A.0002.121226T0000Z-121226T0600Z/ HEMPSTEAD-NEVADA- INCLUDING THE CITIES OF...HOPE...PRESCOTT 442 PM CST MON DEC 24 2012 ...WINTER STORM WATCH NOW IN EFFECT TUESDAY EVENING... * EVENT...A POWERFUL STORM SYSTEM WILL MOVE THROUGH THE REGION ON CHRISTMAS DAY...WHICH MAY BRING ACCUMULATING SNOW TO THE NORTHERN SECTIONS OF SOUTHWEST ARKANSAS TUESDAY EVENING. * TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY EARLY EVENING TUESDAY. THE PRECIPITATION WILL TRANSITION TO ALL SNOW BY MID TO LATE EVENING TUESDAY...AND CONTINUE THROUGH TUESDAY NIGHT. * IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW ACCUMULATIONS AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND MELTED SNOW REFREEZES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 15
663 WWUS44 KSHV 250357 AAA WSWSHV URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 957 PM CST MON DEC 24 2012 ...SNOW ACCUMULATIONS POSSIBLE LATE ON CHRISTMAS DAY THROUGH TUESDAY NIGHT ALONG I-30 CORRIDOR... ARZ070-TXZ096-097-108>112-251200- /O.EXA.KSHV.WW.Y.0002.121225T2100Z-121226T0600Z/ MILLER-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS- INCLUDING THE CITIES OF...TEXARKANA...CLARKSVILLE...MT VERNON... MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA 957 PM CST MON DEC 24 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM ON CHRISTMAS DAY TO MIDNIGHT CST TUESDAY NIGHT. * EVENT...A POWERFUL STORM SYSTEM WILL MOVE INTO THE REGION ON CHRISTMAS DAY...BRINGING ACCUMULATING SNOW TO THE I-30 CORRIDOR LATE ON CHRISTMAS DAY THROUGH TUESDAY NIGHT. SNOWFALL ACCUMULATIONS OF ONE TO THREE INCHES WILL BE POSSIBLE ACROSS THE ADVISORY AREA THROUGH TUESDAY NIGHT. * TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY MID AFTERNOON TUESDAY. THE PRECIPITATION WILL TRANSITION TO ALL SNOW LATE TUESDAY AFTERNOON OVER SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND ADJACENT SECTIONS OF SOUTHWEST ARKANSAS...AND WILL CONTINUE THROUGH TUESDAY NIGHT. * IMPACT...MANY ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW ACCUMULATIONS AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND MELTED SNOW REFREEZES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ARZ050-051-059-OKZ077-251200- /O.CON.KSHV.WW.Y.0002.121225T2100Z-121226T0600Z/ SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...IDABEL 957 PM CST MON DEC 24 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... * EVENT...A POWERFUL STORM SYSTEM WILL MOVE INTO THE REGION ON CHRISTMAS DAY...BRINGING ACCUMULATING SNOW TO PORTIONS OF SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND SOUTHWEST ARKANSAS LATE ON CHRISTMAS DAY THROUGH TUESDAY NIGHT. SNOWFALL ACCUMULATIONS OF ONE TO THREE INCHES WILL BE POSSIBLE ACROSS THE ADVISORY AREA THROUGH TUESDAY NIGHT. * TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY MID AFTERNOON TUESDAY. THE PRECIPITATION WILL TRANSITION TO ALL SNOW LATE TUESDAY AFTERNOON OVER SOUTHEAST OKLAHOMA AND ADJACENT SECTIONS OF SOUTHWEST ARKANSAS...AND WILL CONTINUE THROUGH TUESDAY NIGHT. * IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW ACCUMULATIONS AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND MELTED SNOW REFREEZES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ARZ071-072-251200- /O.EXA.KSHV.WS.A.0002.121226T0000Z-121226T0600Z/ LAFAYETTE-COLUMBIA- INCLUDING THE CITIES OF...LEWISVILLE...MAGNOLIA 957 PM CST MON DEC 24 2012 ...WINTER STORM WATCH IN EFFECT TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT TUESDAY EVENING. * EVENT...A POWERFUL STORM SYSTEM WILL MOVE INTO THE REGION ON CHRISTMAS DAY...WHICH MAY BRING ACCUMULATING SNOW TO THE SECTIONS OF SOUTHWEST ARKANSAS TUESDAY EVENING. * TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY EARLY EVENING TUESDAY. THE PRECIPITATION WILL TRANSITION TO ALL SNOW BY MID TO LATE EVENING TUESDAY...AND CONTINUE THROUGH TUESDAY NIGHT. * IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW ACCUMULATIONS AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND MELTED SNOW REFREEZES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ARZ060-061-251200- /O.CON.KSHV.WS.A.0002.121226T0000Z-121226T0600Z/ HEMPSTEAD-NEVADA- INCLUDING THE CITIES OF...HOPE...PRESCOTT 957 PM CST MON DEC 24 2012 ...WINTER STORM WATCH REMAINS IN EFFECT TUESDAY EVENING... * EVENT...A POWERFUL STORM SYSTEM WILL MOVE THROUGH THE REGION ON CHRISTMAS DAY...WHICH MAY BRING ACCUMULATING SNOW TO THE NORTHERN SECTIONS OF SOUTHWEST ARKANSAS TUESDAY EVENING. * TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY EARLY EVENING TUESDAY. THE PRECIPITATION WILL TRANSITION TO ALL SNOW BY MID TO LATE EVENING TUESDAY...AND CONTINUE THROUGH TUESDAY NIGHT. * IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW ACCUMULATIONS AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND MELTED SNOW REFREEZES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 24
122 WWUS44 KSHV 250830 WSWSHV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 230 AM CST TUE DEC 25 2012 ...SNOW ACCUMULATIONS POSSIBLE LATE ON CHRISTMAS DAY THROUGH TUESDAY NIGHT ALONG I-30 CORRIDOR... OKZ077-252200- /O.UPG.KSHV.WW.Y.0002.121225T2100Z-121226T0600Z/ /O.NEW.KSHV.WS.W.0001.121225T2100Z-121226T0600Z/ MCCURTAIN- INCLUDING THE CITY OF...IDABEL 230 AM CST TUE DEC 25 2012 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER STORM WARNING FOR MCCURTAIN COUNTY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * EVENT...A POWERFUL STORM SYSTEM IS MOVING INTO THE REGION TODAY...BRINGING HEAVY SNOW TO PORTIONS OF SOUTHEAST OKLAHOMA LATE ON CHRISTMAS DAY THROUGH TUESDAY NIGHT. SNOWFALL ACCUMULATIONS OF 4 TO 6 INCHES WILL BE POSSIBLE ACROSS THE WARNING AREA THROUGH TUESDAY NIGHT. * TIMING...RAIN WILL BEGIN TO TRANSITION TO ALL SNOW LATE TUESDAY AFTERNOON OVER SOUTHEAST OKLAHOMA AND WILL CONTINUE THROUGH TUESDAY NIGHT. * IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW ACCUMULATIONS OF 4 TO 6 INCHES AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND MELTED SNOW REFREEZES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ARZ050-051-059-070-TXZ096-097-108>112-252200- /O.CON.KSHV.WW.Y.0002.121225T2100Z-121226T0600Z/ SEVIER-HOWARD-LITTLE RIVER-MILLER-RED RIVER-BOWIE-FRANKLIN-TITUS- CAMP-MORRIS-CASS- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN... TEXARKANA...CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG... DAINGERFIELD...ATLANTA 230 AM CST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * EVENT...A POWERFUL STORM SYSTEM IS MOVING INTO THE REGION TODAY...BRINGING ACCUMULATING SNOW TO PORTIONS OF SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND SOUTHWEST ARKANSAS LATE ON CHRISTMAS DAY THROUGH TUESDAY NIGHT. SNOWFALL ACCUMULATIONS OF ONE TO THREE INCHES WILL BE POSSIBLE ACROSS THE ADVISORY AREA THROUGH TUESDAY NIGHT. * TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY MID AFTERNOON TUESDAY. THE PRECIPITATION WILL TRANSITION TO ALL SNOW LATE TUESDAY AFTERNOON OVER SOUTHEAST OKLAHOMA AND ADJACENT SECTIONS OF SOUTHWEST ARKANSAS...AND WILL CONTINUE THROUGH TUESDAY NIGHT. * IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW ACCUMULATIONS AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND MELTED SNOW REFREEZES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ARZ060-061-071-072-252200- /O.CON.KSHV.WS.A.0002.121226T0000Z-121226T0600Z/ HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA- INCLUDING THE CITIES OF...HOPE...PRESCOTT...LEWISVILLE...MAGNOLIA 230 AM CST TUE DEC 25 2012 ...WINTER STORM WATCH REMAINS IN EFFECT THIS EVENING... * EVENT...A POWERFUL STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY...WHICH MAY BRING ACCUMULATING SNOW TO THE NORTHERN SECTIONS OF SOUTHWEST ARKANSAS TUESDAY EVENING. * TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY EARLY EVENING TUESDAY. THE PRECIPITATION WILL TRANSITION TO ALL SNOW BY MID TO LATE EVENING TUESDAY...AND CONTINUE THROUGH TUESDAY NIGHT. * IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW ACCUMULATIONS AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND MELTED SNOW REFREEZES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 20
669 WWUS44 KSHV 251532 WSWSHV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 932 AM CST TUE DEC 25 2012 ...SNOW ACCUMULATIONS POSSIBLE LATE THIS AFTERNOON AND TONIGHT ALONG AND NORTH OF THE I-30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS... ARZ050-051-059-TXZ096-097-252300- /O.UPG.KSHV.WW.Y.0002.121225T2100Z-121226T0600Z/ /O.EXB.KSHV.WS.W.0001.121225T2100Z-121226T1000Z/ SEVIER-HOWARD-LITTLE RIVER-RED RIVER-BOWIE- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN... CLARKSVILLE...TEXARKANA 932 AM CST TUE DEC 25 2012 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM CST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * EVENT...A POWERFUL STORM SYSTEM WILL MOVE THROUGH THE REGION THIS AFTERNOON...BRINGING ACCUMULATING SNOW TO PORTIONS OF SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND SOUTHWEST ARKANSAS LATE THIS AFTERNOON AND TONIGHT. SNOWFALL ACCUMULATIONS OF FOUR TO SIX INCHES WILL BE POSSIBLE ACROSS THE WARNING AREA THROUGH TONIGHT...WITH THE HIGHER SNOWFALL TOTALS OF FIVE TO SIX INCHES EXPECTED GENERALLY NORTH OF AN ASHDOWN ARKANSAS...TO NASHVILLE LINE. * TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY MID AFTERNOON. THE PRECIPITATION WILL TRANSITION TO ALL SNOW LATE THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. * IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW ACCUMULATIONS AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND MELTED SNOW REFREEZES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ OKZ077-252300- /O.EXT.KSHV.WS.W.0001.121225T2100Z-121226T1000Z/ MCCURTAIN- INCLUDING THE CITY OF...IDABEL 932 AM CST TUE DEC 25 2012 ...WINTER STORM WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM CST WEDNESDAY... * EVENT...A POWERFUL STORM SYSTEM WILL MOVE THROUGH THE REGION THIS AFTERNOON...BRINGING ACCUMULATING SNOW TO SOUTHEAST OKLAHOMA...LATE THIS AFTERNOON AND TONIGHT. SNOWFALL ACCUMULATIONS OF FOUR TO SIX INCHES...WITH ISOLATED HIGHER AMOUNTS UP TO EIGHT INCHES IN THE HIGHER ELEVATIONS OF NORTHERN MCCURTAIN COUNTY...WILL BE POSSIBLE THROUGH TONIGHT. * TIMING...RAIN WILL BEGIN TO TRANSITION TO ALL SNOW LATE THIS AFTERNOON AND WILL CONTINUE THROUGH TONIGHT. * IMPACT...ROADWAYS WILL BECOME HAZARDOUS DUE TO SNOW ACCUMULATIONS AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND MELTED SNOW REFREEZES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ARZ060-061-071-072-252300- /O.UPG.KSHV.WS.A.0002.121226T0000Z-121226T0600Z/ /O.EXB.KSHV.WW.Y.0002.121225T2100Z-121226T1000Z/ HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA- INCLUDING THE CITIES OF...HOPE...PRESCOTT...LEWISVILLE...MAGNOLIA 932 AM CST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * EVENT...A POWERFUL STORM SYSTEM WILL MOVE THROUGH THE REGION THIS AFTERNOON...BRINGING ACCUMULATING SNOW TO PORTIONS OF SOUTHWEST ARKANSAS LATE THIS AFTERNOON AND TONIGHT. SNOWFALL ACCUMULATIONS OF ONE TO THREE INCHES WILL BE POSSIBLE ACROSS THE ADVISORY AREA THROUGH TONIGHT. * TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY LATE THIS AFTERNOON...TRANSITIONING TO ALL SNOW BY EARLY TO MID EVENING AND CONTINUING THROUGH TONIGHT. * IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW ACCUMULATIONS AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND MELTED SNOW REFREEZES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ARZ070-TXZ108>112-252300- /O.EXT.KSHV.WW.Y.0002.121225T2100Z-121226T1000Z/ MILLER-FRANKLIN-TITUS-CAMP-MORRIS-CASS- INCLUDING THE CITIES OF...TEXARKANA...MT VERNON...MT PLEASANT... PITTSBURG...DAINGERFIELD...ATLANTA 932 AM CST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM CST WEDNESDAY... * EVENT...A POWERFUL STORM SYSTEM WILL MOVE THROUGH THE REGION THIS AFTERNOON...BRINGING ACCUMULATING SNOW TO PORTIONS OF EXTREME NORTHEAST TEXAS LATE THIS AFTERNOON AND TONIGHT. SNOWFALL ACCUMULATIONS OF ONE TO THREE INCHES WILL BE POSSIBLE ACROSS THE ADVISORY AREA THROUGH TONIGHT. * TIMING...RAIN WILL BEGIN TO TRANSITION TO A WINTRY MIX BY MID AFTERNOON...BEFORE TRANSITIONING TO ALL SNOW LATE THIS AFTERNOON AND EARLY EVENING AND WILL CONTINUE THROUGH TONIGHT. * IMPACT...ROADWAYS MAY BECOME HAZARDOUS DUE TO SNOW ACCUMULATIONS AND POSSIBLY ICE IF PREVIOUS RAIN WATER AND MELTED SNOW REFREEZES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ 15
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this winter storm watch went out at Dec 24, 4:07 AM CST, 40 minutes earlier.
Area forecast discussion, Dec 24, 4:07 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
407 AM CST MON DEC 24 2012
.DISCUSSION...
WV IMAGERY THIS MORNING SHOWS A SMALL PLUME OF DRY AIR OVER PARTS
OF THE MIDDLE RED RIVER VALLEY...AS THE SHORTWAVE THAT BROUGHT US
SCATTERED SHOWERS SUNDAY DEPARTS TO THE NE. THE ASSOCIATED COLD
FRONT IS NOTED FROM JUST N OF LUFKIN TX TO JUST N OF MONROE
LA...AND WILL CONTINUE ITS SWD SAG THROUGH TODAY. THE BIG
WEATHER-MAKER FOR THIS FCST PD IS SEEN RAPIDLY DIGGING SEWD DOWN
THE W COAST STATES...AND WILL BE OVER THE FOUR CORNERS REGION BY
THIS EVENING. LEE CYCLONE WILL DEVELOP LATER TODAY IN RESPONSE...
WHICH WILL BRING THE FRONTAL BOUNDARY NWD IN A HURRY TONIGHT.
AHEAD OF THE RETURNING WARM FRONT...SW FLOW ASSOCIATED WITH THE
APPROACHING TROF WILL OVERRUN THE LIGHT W/NW WINDS AT THE SFC...
MAKING FOR A VERY WET CHRISTMAS MORNING. AS THE WARM FRONT LIFTS
NWD OVERNIGHT TONIGHT INTO THE WEE HOURS OF CHRISTMAS MORNING...
ELEVATED STORMS ARE LIKELY TO DEVELOP ACROSS E CENTRAL TX INTO
DEEP E TX. WITH LAPSE RATES STEEPENING AS COLD AIR ALOFT ARRIVES
WITH THE APPROACHING TROF...SOME OF THE STORMS MAY BECOME SEVERE...
WITH LARGE HAIL THE MAIN THREAT. BY SUNRISE...THE ENTIRE SRN HALF
OF OUR REGION WILL BECOME JUXTAPOSED IN THE VERY MOIST AND
UNSTABLE WARM SECTOR. WITH ABUNDANT DEEP LAYER AND LL SHEAR
PRESENT...STORMS WILL QUICKLY BECOME SEVERE WITH DAMAGING WINDS
AND LARGE HAIL POSSIBLE. IN ADDITION...TORNADOES WILL ALSO BE
POSSIBLE GIVEN 200+ M2/S2 SRH...ESPECIALLY ACROSS PORTIONS OF DEEP
E TX AND ADJACENT W CENTRAL LA. THE SEVERE THREAT SHOULD BE
DRAWING TO A CLOSE BY SUNSET...AS THE SFC LOW MOVES INTO MS...AND
THE UPPER LOW BECOMES CENTERED ACROSS THE NRN SECTIONS OF OUR
REGION.
AS THE SEVERE THREAT IS PLAYING OUT ACROSS THE SRN HALF OF THE
REGION...A WINTER WEATHER EVENT WILL BE TAKING SHAPE ACROSS OUR
EXTREME NRN SECTIONS OF SE OK/SW AR AS TEMPERATURES FALL IN THE
WAKE OF THE SYSTEM. RAIN WILL BEGIN TO TRANSITION TO SLEET/SNOW
AS EARLY AS EARLY AFTERNOON ACROSS THESE AREAS... SLOWLY MIGRATING
SEWD INTO PORTIONS OF EXTREME NE TX AND INTO THE I-30 CORRIDOR OF
AR BY SUNSET. ONLY A LIGHT DUSTING IS EXPECTED FOR MOST AREAS...
WITH TOTALS OF AROUND 4 INCHES POSSIBLE ACROSS PARTS OF MCCURTAIN
CO AND A FEW ADJACENT AR COUNTIES. THUS...A WINTER STORM WATCH
HAS BEEN POSTED FOR THESE AREAS. PRECIP OF ANY KIND SHOULD MOVE
OUT BY ABOUT SUNRISE.
HIGH PRESSURE AT THE SFC AND ZONAL FLOW ALOFT WILL CARRY US
THROUGH THE MIDDLE PART OF THE WORK WEEK BEFORE ANOTHER
DISTURBANCE BRINGS CHANCES FOR RAIN...AND THE POSSIBILITY FOR A
FLURRY OR TWO ACROSS SE OK/SW AR...BACK TO THE REGION FOR FRIDAY
AND SATURDAY. MORE HIGH PRESSURE AND ZONAL FLOW/WEAK RIDGING WILL
TAKE US ON THROUGH THE END OF THE WEEKEND/FCST PD. /12/
&&
.AVIATION...
WITH THE EXCEPTION OF MLU...DRIER AIR PROVIDING VFR CONDITIONS
ACROSS AREA TERMINALS THIS MORNING. EXPECTING CONDITIONS TO
IMPROVE TO VFR BY DAYBREAK ACROSS MLU AS HIGH PRESSURE CONTINUES TO
BUILD EASTWARD. NORTHWEST WINDS 5 TO 10 KNOTS TODAY TO BECOME LIGHT
AND NORTHEAST OVERNIGHT. CONDITIONS TO DETERIORATE AFTER 25/06Z
ACROSS LFK AS A WARM FRONT LIFTS NORTH BRINGING AN INCREASED CHANCE
OF CONVECTION ALONG WITH MVFR CEILINGS. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 64 48 60 31 44 / 0 70 80 30 10
MLU 65 48 64 35 46 / 10 60 90 40 10
DEQ 56 38 42 24 36 / 0 30 80 60 10
TXK 59 44 48 27 38 / 0 40 80 50 10
ELD 63 44 50 30 41 / 0 50 90 50 10
TYR 61 47 54 27 41 / 0 70 80 20 10
GGG 63 47 57 29 43 / 0 70 80 20 10
LFK 68 55 69 30 45 / 10 80 80 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: ARZ050-051-059>061.
LA...NONE.
OK...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: OKZ077.
TX...NONE.
&&
12/05Hazardous weather outlook, Dec 23, 12:24 PM CST, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1224 PM CST SUN DEC 23 2012 ARZ061-070>073-LAZ001>004-TXZ108>112-124>126-136>138-149>151- 241200- NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER- CLAIBORNE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION- SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1224 PM CST SUN DEC 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION ON CHRISTMAS DAY...BRINGING SCATTERED THUNDERSTORMS INTO PARTS OF EAST TEXAS... NORTHWEST...AND NORTH CENTRAL LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. LAZ005-006-010>014-017>022-TXZ152-153-165>167-241200- LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1224 PM CST SUN DEC 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION ON CHRISTMAS DAY...BRINGING SCATTERED TO NUMEROUS THUNDERSTORMS INTO PARTS OF DEEP EAST TEXAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. AS A WARM FRONT LIFTS NORTHWARD...A VERY UNSTABLE AIRMASS WILL OVERTAKE THE AREA. THIS INSTABILITY...COMBINED WITH VERY STRONG WIND SHEAR...WILL RESULT IN THE POSSIBILITY OF SEVERE THUNDERSTORMS TUESDAY INTO TUESDAY EVENING. THE PRIMARY THREATS ASSOCIATED WITH THE STORMS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. ARZ050-051-059-060-OKZ077-TXZ096-097-241200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MCCURTAIN-RED RIVER-BOWIE- 1224 PM CST SUN DEC 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION TUESDAY AND TUESDAY NIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED EARLY CHRISTMAS MORNING...THEN MUCH COLDER AIR WILL BEGIN MOVING INTO SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS AND NORTHEAST TEXAS DURING THE AFTERNOON. PRECIPITATION WILL LIKELY TRANSITION TO SNOW DURING THE LATE AFTERNOON ACROSS SOUTHEAST OKLAHOMA. AREAS OF NORTHEAST TEXAS ALONG AND NORTH OF INTERSTATE 30...AS WELL AS MUCH OF SOUTHWEST ARKANSAS WILL BEGIN TO TRANSITION FROM RAIN TO SNOW DURING TUESDAY EVENING. SNOW ACCUMULATION FORECASTS ARE STILL UNCERTAIN AT THIS TIME...BUT CURRENT THINKING IS FOR ONE TO THREE INCHES...WITH THE LIGHTER AMOUNTS CLOSER TO INTERSTATE 30 AND HEAVIER AMOUNTS FURTHER NORTH IN OKLAHOMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 4:42 PM CST | Winter Weather Advisory | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 35 hr |
Nearby
Winter Storm Watches in Arkansas, 2012Winter Storm Watches in Oklahoma, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.